A Caltech Library Service

Subdiffusion in strongly tilted lattice systems

Zhang, Pengfei (2020) Subdiffusion in strongly tilted lattice systems. Physical Review Research, 2 (3). Art. No. 033129. ISSN 2643-1564. doi:10.1103/physrevresearch.2.033129.

PDF - Published Version
Creative Commons Attribution.


Use this Persistent URL to link to this item:


The quantum dynamics away from equilibrium is of fundamental interest for interacting lattice systems. In this work, we study strongly tilted lattice systems using the effective Hamiltonian derived from the microscopic description. We first give general arguments for the density relaxation rate satisfying 1/τ ∝ k⁴ for a large class of systems, including the tilted Fermi Hubbard model that has been realized in the recent experiment, E. Guardado-Sanchez et al. [Phys. Rev. X 10, 011042 (2020)]. Here k is the wave vector of the density wave. The main ingredients are the emergence of the reflection symmetry and dipole moment conservation to the leading nontrivial order of the large tilted strength. To support our analysis, we then construct a solvable model with large local Hilbert space dimension by coupling sites discribed by the Sachdev-Ye-Kitaev models, where the density response can be computed explicitly. The the tilt strength and the temperature dependence of the subdiffusion constant are also discussed.

Item Type:Article
Related URLs:
URLURL TypeDescription
Zhang, Pengfei0000-0002-7408-0918
Additional Information:© 2020 The Author. Published by the American Physical Society under the terms of the Creative Commons Attribution 4.0 International license. Further distribution of this work must maintain attribution to the author(s) and the published article's title, journal citation, and DOI. (Received 23 April 2020; accepted 7 July 2020; published 23 July 2020) We thank Lei Pan for bringing our attention to the experiment [13]. We thank David A. Huse and Alan Morningstar for helpful dicussions.
Group:Institute for Quantum Information and Matter, Walter Burke Institute for Theoretical Physics
Issue or Number:3
Record Number:CaltechAUTHORS:20200724-100654276
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:104563
Deposited By: George Porter
Deposited On:24 Jul 2020 20:00
Last Modified:16 Nov 2021 18:32

Repository Staff Only: item control page